MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REDUCTION PEDICLE SCREW 7X50

MEDACTA INTERNATIONAL SA REDUCTION PEDICLE SCREW 7X50
Model Number 03.50.732
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 31 may 2021 lot 1720742: (b)(4) items manufactured and released on 31-oct-2017.Expiration date: 2022-10-10.No anomalies found related to the problem to date, (b)(4) item of the same lot has been already sold without any other similar reported event preliminary investigation performed by r&d project manager: from the pictures received with the complaint, it's clearly visible that one side of the thread of the pedicle screw head is broken, damaged.The event, popping of the setscrew, better described in the additional description of the event, could be associated to the not complete tightening of the setscrew into the pedicle screw head.In particular, if approximately less that 2 pitch (2mm) of the thread are in contact before the removal of the tabs, this failure can occur.For this reason, the event could be assocated to a premature removal of the tab before the setscrew was fully seated inside the pedicle screw head, like described in the related surgical technique.
 
Event or Problem Description
During the primary spine case when the surgeon inserted the must pedicle screws from t08 to s02 using the myspine guides, the rod to connect all the screws, and the set screw into each screw, during final tightening, one of the screw flange (containing the rod and set screw) deformed and a fragment of the tulip popped off the screw shaft.The surgeon had to remove the set screws, removed the rod, removed the affected screw, replaced the broken screw.There was a 1 hour and 30-minute delay and additional anesthesia was administered.
 
Additional Manufacturer Narrative
Visual inspection performed by medacta r&d department: from the pictures enclosed in the complaint it appear that there was a breakage/deformation of the last pitch of thread.This breakage could be compatible with a cross thread of the set screw.The main route cause of this crossthread could not be defined in a clear way.
 
Additional Manufacturer Narrative
Batch review performed on 31 may 2021: lot 1920266: 50 items manufactured and released on 22-feb-2019.Expiration date: 2024-02-10.No anomalies found related to the problem.To date, 35 item of the same lot has been already sold without any other similar reported event.

Brand Name
REDUCTION PEDICLE SCREW 7X50
Common Device Name
PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11912724
Report Number3005180920-2021-00451
Device Sequence Number3426069
Product Code NKB
UDI-Device Identifier07630030846977
UDI-Public07630030846977
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K153664
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2024
Device Model Number03.50.732
Device Catalogue Number03.50.732
Device Lot Number1920266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2021
Supplement Date Received by Manufacturer05/03/2021
05/03/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date07/07/2021
08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;